Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 48, NWS Charleston, WV

July 25, 2010Boone County, Lincoln County, Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 25, 2010, 6:15 PM EDT for Boone County, Lincoln County, Wayne County, West Virginia. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2010, 6:15 PM EDT (22:15 UTC)
Expired
Jul 25, 2010, 8:15 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:30 PM EDTFLASH FLOODMadison, WV911 CENTER REPORTS FLASH FLOODING OVER MUCH OF COUNTY. INVESTIGATING POSSIBLE DROWNING.
Jul 25, 7:30 PM EDTFLASH FLOODDanville, WV*** 1 FATAL *** DROWNING FATALITY ON PRICE BRANCH ROAD IN DANVILLE. THIS ALSO DESIGNATED COUNTY HIGHWAY 119/06. MAN FELL INTO STREAM AT APPROXIMATELY 730 PM. WAS EVIDENTLY SUCKED THROUGH CULVERT AND INTO LITTLE COAL RIVER. BODY RECOVERED APPROXIMATELY 745 PM I

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WGUS51 KRLX 252215
FFWRLX
WVC005-043-099-260015-
/O.NEW.KRLX.FF.W.0048.100725T2215Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MADISON...
  CENTRAL LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...

* UNTIL 815 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM TRAINING THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  CENTERVILLE...WAYNE...MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE IN THE 
WARNED AREA. WITH GROUND ALREADY SATURATED FROM EARLIER RAIN...THIS 
NEW RAIN WILL QUICKLY RUN OFF INTO CREEKS AND STREAMS TO CAUSE 
FLOODING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3837 8255 3830 8229 3828 8231 3826 8231
      3823 8228 3828 8222 3824 8199 3810 8154
      3790 8165 3800 8197 3803 8195 3802 8203
      3819 8259

$$

19
3 follow-up statements
048 
WGUS71 KRLX 252256
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT SUN JUL 25 2010

WVC099-252257-
/O.CAN.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE WV-
656 PM EDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WAYNE
COUNTY...

THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE 
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN. 
NO ADDITIONAL FLASH FLOODING IS EXPECTED.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR CENTRAL WEST VIRGINIA.

LAT...LON 3820 8226 3824 8226 3828 8222 3824 8199
      3810 8154 3790 8165 3800 8197 3802 8195
      3803 8196 3802 8203 3808 8221 3814 8227
      3819 8228

$$

WVC005-043-260015-
/O.CON.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-BOONE WV-
656 PM EDT SUN JUL 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BOONE
AND CENTRAL LINCOLN COUNTIES...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAINFALL RATES OF UP TO AN INCH IN THE PAST HOUR OVER THE WARNED 
AREA. TOTAL RAINFALL IN EXCESS OF TWO INCHES HAS BEEN MEASURED IN A 
FEW SPOTS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRA...
BRANCHLAND...YAWKEY AND GRIFFITHSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3820 8226 3824 8226 3828 8222 3824 8199
      3810 8154 3790 8165 3800 8197 3802 8195
      3803 8196 3802 8203 3808 8221 3814 8227
      3819 8228

$$

19
148 
WGUS71 KRLX 252345
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT SUN JUL 25 2010

WVC043-252351-
/O.CAN.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN WV-
745 PM EDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LINCOLN
COUNTY...

THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE 
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN. 1 
TO 2 INCHES OF RAIN FELL ACROSS THE WARNED PORTION OF LINCOLN 
COUNTY. NO ADDITIONAL FLASH FLOODING IS EXPECTED.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
      3811 8194 3814 8194 3815 8192 3815 8189
      3817 8188 3819 8183 3810 8154 3790 8165

$$

WVC005-260015-
/O.CON.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE WV-
745 PM EDT SUN JUL 25 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR BOONE
COUNTY...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
RAIN WAS COMING TO AN END IN THE WARNED PORTION OF BOONE COUNTY. 
HOWEVER...1.5 TO 2.5 INCHES OF RAIN HAS OCCURRED DURING THE PAST 3 
HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
JULIAN...DANVILLE...AND MADISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LITTLE ADDITIONAL RAINFALL IS EXPECTED OVER THE WARNED AREA...BUT 
MANY FLOODING PROBLEMS HAVE OCCURRED AND ARE ONGOING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
      3811 8194 3814 8194 3815 8192 3815 8189
      3817 8188 3819 8183 3810 8154 3790 8165

$$

19
116 
WGUS71 KRLX 260008
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT SUN JUL 25 2010

WVC005-260016-
/O.EXP.KRLX.FF.W.0048.000000T0000Z-100726T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE WV-
808 PM EDT SUN JUL 25 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR BOONE
COUNTY...

THE THUNDERSTORMS RESPONSIBLE FOR THE FLASH FLOOD WARNING HAVE 
EXITED THE AREA...AND CREEKS ARE ALREADY ON THEIR WAY BACK DOWN. 1.5 
TO 2.5 INCHES OF RAIN FELL ACROSS THE WARNED PORTION OF LINCOLN 
COUNTY...WHICH RESULTED IN SEVERAL FLOODING PROBLEMS IN THE WARNED 
AREA...INCLUDING A FATALITY. HOWEVER...NO ADDITIONAL FLASH FLOODING 
IS EXPECTED.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3800 8197 3803 8192 3806 8197 3808 8198
      3811 8194 3814 8194 3815 8192 3815 8189
      3817 8188 3819 8183 3810 8154 3790 8165

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:37 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 25, 1:37 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
137 PM EDT SUN JUL 25 2010

.SYNOPSIS...
A COLD FRONT PUSHES SOUTH THROUGH THE REGION TONIGHT AND SOUTH OF
THE REGION MONDAY WHERE IT WILL LINGER.  TOWARDS WEEKS END HIGH
PRESSURE WILL FINALLY ROLL IN BEHIND A COLD FRONT.

&&

.NEAR TERM /THROUGH MONDAY/...
FIRST WAVE OF STORMS GOING THROUGH.  HI RES MODELS SHOW ANOTHER VORT
AREA SWINGING THROUGH LATER THIS AFTERNOON WITH HIGHER PRECIPITABLE
WATER VALUES AND HIGHER CAPES AND SOME LOW LEVEL CONVERGENCE. FOCUS
BEST IN THE VICINITY NE KY ACROSS SW WV.  FLOODING WITH HEAVY RAINS
BEST BET IF SOMETHING DOES HAPPEN THERE.

AFTER FRONT PUSHES SOUTH MONDAY KEEPING LIKELY IN THE SOUTH AS NAM
DOES INDICATE SOME DYNAMICS OVER EXTREME SOUTH IN AFTERNOON.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ONLY MADE A FEW TWEAKS TO THE PREVIOUS FORECAST. MUCH OF THE
NORTHERN HALF OF THE CWA WILL HAVE MUCH DRIER...AND SLIGHTLY COOLER
WEATHER BEHIND THE FRONT. CLOSER TO THE FRONTAL BOUNDARY...WILL
CONTINUE TO EXPERIENCE HIGHER PW VALUES...BETWEEN 1.5 TO 1.7 INCHES.
SOUTHERN ZONES WILL CONTINUE TO REMAIN UNSETTLED FOR THE SHORT TERM.
TEMPS DURING THE PERIOD WILL REBOUND NICELY...BACK INTO THE UPPER
80S FOR MOST OF THE REGION.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UNSETTLED...HOT AND HUMID WEATHER WILL CONTINUE IN THE LONG TERM
ACROSS THE ENTIRE CWA. THIS PATTERN OF HOT...HUMID AND UNSETTLED
WEATHER WILL CONTINUE UNTIL AT LEAST THURSDAY...WHEN ANOTHER COLD
FRONT WILL SINK SOUTH INTO THE REGION. THIS WILL BRING AN INCREASE
IN SHOWERS AND THUNDERSTORMS TO THE CWA.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR ACROSS AREA WITH CU GIVING WAY TO VFR THIS EVENING ACROSS MOST
OF REGION.  EXCEPTION WILL BE BRIEFLY IN THUNDERSTORMS WHERE QUICK
IFR WILL DEVELOP.  AFTER CLOUDS THIN OVERNIGHT ENOUGH MOISTURE WILL
BE AROUND TO ENABLE VALLEY FOG WITH LIFR TO DEVELOP.  CONDITIONS
WILL IMPROVE AS DRYING OUT OCCURS MONDAY MORNING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE:  HIGH INTO THIS EVENING AND MEDIUM WITH FOG
FORMATION OVER NIGHT.

ALTERNATE SCENARIOS:CONDITIONS FROM FOG MAY NOT BE AS LOW OVER
NIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    SUN 07/25/10
UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    H    H
EKN CONSISTENCY  H    M    M    H    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    H    L    L    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    L    L    H    M    M    H    H    H    H    H

AFTER 18Z MONDAY...
IFR CONDITIONS POSSIBLE IN THUNDERSTORMS OVER THE SOUTHERN COUNTIES
MONDAY AND MONDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR/SL
NEAR TERM...AAR
SHORT TERM...SL
LONG TERM...SL
AVIATION...AAR
Hazardous weather outlook, Jul 25, 4:29 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SUN JUL 25 2010

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-038>040-046-
047-262030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
429 PM EDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ101-OHZ087-262030-
GREENUP-LAWRENCE OH-
429 PM EDT SUN JUL 25 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND HEAVY RAINS INTO TONIGHT.

A SLOW MOVING COLD FRONT ON WILL STALL JUST SOUTH OF THE REGION
TONIGHT. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

KYZ102-103-105-VAZ003-004-262030-
CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-
429 PM EDT SUN JUL 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND HEAVY RAINS INTO TONIGHT.

A SLOW MOVING COLD FRONT ON WILL STALL JUST SOUTH OF THE REGION
TONIGHT. THIS WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH
HEAVY RAINFALL...AND COULD CREATE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE COLD FRONT WILL MEANDER ACROSS THE AREA THROUGH MONDAY
NIGHT...BEFORE RETURNING NORTH AS A WARM FRONT ON TUESDAY. THIS
WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAINFALL...AND COULD CREATE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ006-014-015-027-036-037-262030-
CABELL-PUTNAM-KANAWHA-CLAY-FAYETTE-NICHOLAS-
429 PM EDT SUN JUL 25 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ005-013-024>026-033>035-262030-
WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
429 PM EDT SUN JUL 25 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE COLD FRONT WILL MEANDER ACROSS THE AREA THROUGH MONDAY
NIGHT...BEFORE RETURNING NORTH AS A WARM FRONT ON TUESDAY. THIS
WILL CREATE SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY
RAINFALL...AND COULD CREATE FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 25, 2:57 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
257 PM EDT SUN JUL 25 2010

WVZ027-036-037-252000-
CLAY WV-FAYETTE WV-NICHOLAS WV-
257 PM EDT SUN JUL 25 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAYETTE...SOUTHERN
NICHOLAS AND SOUTHWESTERN CLAY COUNTIES...

AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
CLAY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DRENNAN AROUND 310 PM...KESSLERS CROSS LANES
AROUND 315 PM...SUMMERSVILLE AROUND 320 PM...MOUNT NEBO AROUND 325
PM...CANVAS AROUND 330 PM AND NETTIE AROUND 340 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8071 3810 8085 3809 8088 3806 8085
      3808 8082 3807 8080 3805 8081 3802 8077
      3799 8077 3799 8078 3822 8128 3827 8123
      3832 8125 3839 8121 3825 8046

26
Special weather statement, Jul 25, 4:03 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT SUN JUL 25 2010

WVZ013-015-026-036-252030-
BOONE WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-
403 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
BOONE...CENTRAL LINCOLN...NORTHWESTERN FAYETTE AND SOUTHERN KANAWHA
COUNTIES...

AT 355 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
CHARLESTON TO 12 MILES NORTH OF MADISON TO 8 MILES WEST OF MADISON...
MOVING EAST AT 40 MPH.

BRIEF BUT VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. INTENSE LIGHTNING...AND WIND GUSTS TO 40 MPH ARE ALSO
POSSIBLE WITH THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3807 8217 3824 8179 3839 8170 3833 8125
      3827 8123 3823 8117 3823 8114 3798 8147
      3797 8150 3798 8152 3793 8157 3801 8196
      3803 8195

19
Special weather statement, Jul 25, 4:35 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT SUN JUL 25 2010

WVZ015-024>026-034>036-252130-
BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV-MINGO WV-RALEIGH WV-
WYOMING WV-
435 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
FAYETTE...LOGAN...MINGO...NORTHERN WYOMING...RALEIGH...SOUTHEASTERN
KANAWHA AND SOUTHERN BOONE COUNTIES...

AT 428 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 18 MILES
NORTHWEST OF FAYETTEVILLE TO 11 MILES SOUTHEAST OF MADISON TO 8 MILES
EAST OF INEZ...MOVING EAST AT 40 MPH.

BRIEF BUT VERY HEAVY RAIN OF UP TO AN INCH IN AN HOUR WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. INTENSE
LIGHTNING...AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 137...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 37 AND 80.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3776 8233 3782 8242 3785 8243 3786 8243
      3787 8242 3785 8239 3789 8237 3800 8166
      3826 8134 3818 8094 3813 8088 3808 8088
      3806 8080 3805 8081 3798 8077 3795 8080
      3787 8075 3782 8093 3777 8088 3756 8190

19
Local storm report, Jul 25, 4:45 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     JULIAN                  38.15N 81.85W
07/25/2010  E0 MPH           BOONE              WV   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN AT JULIAN AND ALONG RT. 3 AT ROCK
            CREEK. ESTIMATED WIND GUST 40 MPH.

&&

CAMPBELL
Special weather statement, Jul 25, 5:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
512 PM EDT SUN JUL 25 2010

WVZ014-015-252145-
KANAWHA WV-PUTNAM WV-
512 PM EDT SUN JUL 25 2010

...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT CENTRAL PUTNAM AND
NORTHWESTERN KANAWHA COUNTIES...

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WINFIELD...MOVING EAST AT 15 MPH.

BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM. THE ADDITIONAL HALF
TO THREE QUARTERS OF AN INCH OF NEW RAIN...ON TOP OF WHAT ALREADY
FELL EARLIER THIS AFTERNOON...WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HURRICANE CREEK AND
SCARY CREEK WILL BE ESPECIALLY VULNERABLE TO QUICK RISES.

THIS STORM WILL BE NEAR CROSS LANES AROUND 515 PM...INSTITUTE AROUND
520 PM...DUNBAR AROUND 525 PM...AND SISSONVILLE AROUND 540 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3857 8204 3856 8148 3855 8143 3832 8149
      3840 8204

19
Special weather statement, Jul 25, 5:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT SUN JUL 25 2010

KYZ103-WVZ005-013-252230-
BOYD KY-LINCOLN WV-WAYNE WV-
541 PM EDT SUN JUL 25 2010

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT BOYD...CENTRAL LINCOLN
AND NORTHERN WAYNE COUNTIES...

AT 533 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
8 MILES SOUTH OF CANNONSBURG TO WAYNE TO 8 MILES SOUTHWEST OF HAMLIN
TO 9 MILES WEST OF MADISON...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS. THIS ADDITIONAL
RAIN...ON TOP OF WHAT ALREADY FELL EARLIER THIS AFTERNOON...WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3837 8278 3830 8230 3826 8231 3822 8228
      3828 8222 3827 8192 3811 8194 3808 8197
      3803 8195 3803 8203 3809 8236 3822 8261
      3825 8259 3827 8262 3826 8271 3829 8278

19

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 3:36 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more19 hr
Jul 25, 12:06 PM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 4 more54 min
Jul 25, 12:11 PM EDTSpecial Weather StatementRLXMason49 min
Jul 25, 12:19 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam56 min
Jul 25, 12:30 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Randolph, Taylor60 min
Jul 25, 1:30 PM EDTSpecial Weather StatementRLXRandolph60 min
Jul 25, 1:36 PM EDTSpecial Weather StatementRLXRoane54 min
Jul 25, 2:16 PM EDTSpecial Weather StatementRLXKanawha, Putnam59 min
Jul 25, 2:22 PM EDTSpecial Weather StatementRLXClay, Nicholas53 min
Jul 25, 2:55 PM EDTSpecial Weather StatementRLXKanawha, Putnam65 min
Jul 25, 2:57 PM EDTSpecial Weather StatementRLXNicholas63 min
Jul 25, 3:21 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas28 min
Jul 25, 4:03 PM EDTSpecial Weather StatementRLXBoone, Kanawha27 min
Jul 25, 4:35 PM EDTSpecial Weather StatementRLXFayette, Logan, Mingo, Raleigh55 min
Jul 25, 4:53 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh37 min
Jul 25, 5:12 PM EDTSpecial Weather StatementRLXKanawha, Putnam33 min
Jul 25, 5:41 PM EDTSpecial Weather StatementRLXLincoln, Wayne49 min

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.